If the Dr says it is okay, then it is okay. The directions on OTC products are written as a guideline for use without a Drs guidance. Drs will sometimes use the products a bit differently. You wouldnt want to use it every day unless your Dr told you to but since he did, it should be fine because you will be under his care and he can monitor you for any complications. Be sure that you drink plenty of water with this medication. If you find yourself getting constipated, let your Dr know. My husbands Dr has my husband using Immodium in a similar manner and it really does help him.
Like Dzoo said, if your Dr has told you to do this then, yes, it's ok. I also suffer from IBS, so I have a huge amount of sympathy for you! Unfortunately, I had problems with constipation when I used immodium on a daily basis. Then I'd have to stop, then the diarrhea would attack again. If you find yourself having the same problem, you might ask your Dr about a drug called Bentyl, or dicyclomine, which is the generic equivalent. It's an anti-spasmodic which is taken daily. I've used it now for over 20 years and it has been a lifesaver in regards to my IBS. I no longer have to be personally acquainted with the knowledge of the location of every bathroom wherever I go. Nor do I have to worry about going someplace there may not be a bathroom. It's not only very effective, but even if you don't have insurance it's very inexpensive. It's actually cheaper per month than buying the immodium. I won't tell you that I never have a bad day with my IBS, but one day every month or two is a whole lot better than having them every day or every other day like I used to! This way I can save the immodium for my occasional bad day and it will work like a charm. No matter what you end up taking, I wish you the best of luck in finding a remedy that works best for you! :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Aug 2009 • 2 answers
Posted 18 May 2010 • 2 answers
Posted 17 Jan 2011 • 1 answer
Posted 13 Sep 2013 • 1 answer
Posted 11 Nov 2014 • 1 answer